Typical signs of a Zovirax overdose include agitation, coma, and kidney damage. The exact effects of the overdose will depend on how much of the drug was taken and whether it was combined with alcohol or other drugs. Treatment options for a Zovirax overdose range from "pumping the stomach" to treating the symptoms that occur as a result of the overdose.
Zovirax Overdose: An IntroductionZovirax® (acyclovir) is a medication that is used to treat shingles, genital herpes, and chickenpox. As with all medicines, it is possible for a person to take too much Zovirax. Overdose effects will vary, depending on a number of factors, including how much Zovirax was taken and whether it was taken with any other medicines, drugs, or alcohol.
Symptoms of a Zovirax OverdoseIf a person overdoses on Zovirax, the symptoms can vary. Some commonly reported symptoms of a Zovirax overdose include:
- Kidney damage.
Treatment for a Zovirax OverdoseThe treatment for a Zovirax overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Dialysis, if kidney damage is severe
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zovirax.